This blog was formerly dedicated in 2009 to my Dad who died of Alzheimer's in 2013. It's been three years now...and I find myself missing blogging...so I am re-inventing my blog... because, after all, life is about moving through, and going forward...

Thursday, May 3, 2012

How Does Anyone Call This Quality of Life?

It will be two weeks tomorrow and I have STILL not heard back from the Psychiatrist on my requested explanation as to why he continues to mess with Dad's Lexapro, taking him on and off of it...I have left one to two messages a day and label them URGENT....and he continues to ignore me.  Yesterday, I left a message for the main doctor who is Dad's original doctor.  The one who never returns calls is his associate...  I AM SO ANGRY!

Dad called Mom last night, but hung up without saying anything. Mom could hear the nursing home's announcements over the line...

I called Dad yesterday and although he recognized my voice when I greeted him with my pet name for him (Papa Doots), and he understood I was coming to see him in a week; our conversation was total gibberish....and x-rated.

I get very disturbed when Dad gets x-rated...not appropriate with a daughter...but more disturbing is the fact is so "un-Dad".  I know it is the disease...it has eroded and demolished his sense of social filtering...he says what comes to his mind, memories flashing by and his mind cannot put the words to it fast enough or adequately enough to describe it...

He sounded like he was relating a sailor's wild weekend....mixed in with childhood memories of clam bakes on the beach...

He talked matter of fact, like we discuss this sort of thing all the time...

I don't correct him, I just let him rip with his fantasies or whatever it is...it makes me miss my Dad so much...Some days I can wrap my head around it and other days it rips my heart open....sitting there listening with tears streaming down my face... How can anyone see this as quality of life?

Dad sounded so weird and disjointed on Mom's last visit...even yesterday, he sounded out of it, plus his voice was kind of slurred...what if it is the Remeron?

He has been falling a lot...obviously he is more dizzy and weak.  I googled the side effects of both the Remeron and the Lexapro.  The withdrawal symptoms are worse with the Lexapro it seems...so WHY would the doctor keep taking Dad off it?  He took Dad off the end of February and I called the office and insisted he put Dad back on the Lexapro, which was March 3rd....then he takes Dad off the Lexapro April 20th and I have been calling him every day to explain why because we want him on it!

Lexapro increases Serotonin in the brain...that is a good thing!  I just don't get it...


4 comments:

Mari said...

I'm so sorry! I have no explanation for you, and I'm not impressed with this psychiatrist!

Wander to the Wayside said...

I thankfully didn't go thru the inappropriate sex talk with my dad, but when he was in hospital lock-up for observation he had a roommate who was at that stage, and it was truly disconserting. I felt so bad for his wife and daughter! You have every right to be upset with the doctor, and I think you should strongly say as such to whoever will listen. At his age and stage of illness, if Lexapro was working up until now then he should remain on it at your mom's request alone! It's not like he's in the early observation stage where they're testing different things!

That corgi :) said...

I don't get it either, Donna; It would seem like a good thing to keep him on the Lexapro (they tapered him off it, right?) I have trouble with quality of life too in some cases; that's a whole a lot of discussion for a whole other day.....

hugs to you, it is soooo hard

betty

Thisisme. said...

I really feel for you Donna, and the x rated stuff just makes things seem worse somehow. Your poor dad - as you say, there's no quality of life there. That really is dreadful that the Doctor (or his associate) just aren't getting back to you. Please try to keep calm (although I know it's far from easy!), otherwise you are going to make yourself ill with the stress of it all. They should definitely put him back on the Lexapro, as he seemed to be going along quite well before. And the falling business certainly isn't good either. Do hope something gets sorted out soon for you Donna. Take care and sending hugs your way.